Norgesic

1 What is Norgesic?

Brand: Norgesic, Norgesic Forte, Orphenadrine wAC, Orphengesic, Orphengesic Forte

Generic: Orphenadrine, Aspirin and Caffeine

Norgesic is used for relaxation of muscles in your body and relief of pain and discomfort caused by strains, sprains, or another injury to your muscles. This drug does not take the place of rest, exercise, or other treatment that your health care professional may advise for your medical problem.

This drug does not take the place of rest, exercise or physical therapy, or other treatment that your doctor may recommend for your medical problem. This drug acts in the central nervous system to produce its muscle relaxant effects by inhibiting both histamine and pain receptors. This drug requires a prescription.

2 What to Know Before Using

Before using Norgesic, you must know all about the risks and complications associated with it. Inform your healthcare provider for any allergic reactions to these drugs or any other drugs, foods, dyes, preservatives, or animals. Carefully read the label of non-prescription drugs for any possible allergic reaction or contraindications.

A drug containing aspirin should not be given to a child or a teenager with a fever or other symptoms of a virus infection, especially flu or chickenpox, since it may cause a serious illness called Reye's syndrome in children with fever caused by a virus infection, especially flu or chickenpox.

Children who are otherwise healthy may have increased sensitivity to the effects of aspirin, especially if they have a fever or have lost large amounts of body fluid because of vomiting, diarrhea, or sweating.

Data about the use of orphenadrine in children and elderly are still unavailable. Elderly people may have increased sensitivity to the effects of aspirin which may increase the chance of side effects during treatment.

There is no specific information about the use of orphenadrine in the elderly. Adverse effects have been reported in animal studies but studies in pregnant women or animals are still inadequate. Infant risk is still undetermined when using this drug during breastfeeding. Discuss with your healthcare professional about the potential risks and benefits of taking this drug while breastfeeding.

Drugs should not be taken together to prevent any interactions but in necessary cases inquire your healthcare provider regarding the adjustments in dosage or any other necessary precautions to prevent any unwanted side effects. Inform your healthcare professional if you are taking any other drugs such as prescription and nonprescription drugs.

Intake of specific food or using alcohol or tobacco with this drug is associated with an increased risk of certain side effects. Your healthcare professional can give you special instructions about the use of food, alcohol, or tobacco.

Inform your healthcare professional if you have any other medical problems such as:

Have a question aboutPain Relievers?Ask a doctor now

3 Proper Usage

To use Norgesic properly, you must follow all instructions given by your doctor. This drug must be taken with food or a full glass of water to lessen stomach irritation. If this drug has a strong vinegar-like odor, do not take it as this odor means the aspirin in it is breaking down.

To prevent any side effects or overdose, take this drug exactly as directed on the label or as prescribed by your healthcare professional. The dose of this drug will be variable for different patients. The directions on the label or the prescription by your healthcare professional should be followed.

The dosage of this drug you take depends on the medical problem for which you are using this drug. Adults and teenager with muscle pain and stiffness are given one or two tablets containing 25 milligrams of orphenadrine and 385 mg of aspirin, or one-half or one tablet containing 50 mg of orphenadrine and 770 mg of aspirin, three or four times a day.

The dose in children must be determined by your healthcare professional. A missed dose should be taken as soon as possible. However, skip the missed dose and go back to your regular dosing schedule if it is almost time for your next dose.

Store the drug in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing. Keep out of the reach of children. Dispose any outdated or expired drugs and ask your healthcare professional for the proper disposal of the drugs.

4 Precautions to Take

Before using Norgesic, there are some precautions you must take. Regular visits should be made to your healthcare provider to track your progress and to monitor the effectiveness of the drug. The labels of all nonprescription and prescription drugs you take must be checked.

Be careful in taking any drugs that contain orphenadrine or aspirin or other salicylates to prevent any chance of overdose. Unwanted effects have been reported with excess use of acetaminophen or certain other drugs together with the aspirin.

The risk depends on how much of each drug you take every day, and on how long you take the drugs together. Follow the directions of your healthcare professional in taking these drugs together on a regular basis.

The aspirin in this combination drug may cause false urine sugar test results if you are regularly taking 6 or more of the regular-strength tablets or 3 or more of the double-strength tablets of this drug a day. Smaller doses or occasional use of aspirin usually will not affect urine sugar tests.

Taking this drug for 5 days before any surgery, including dental surgery, is not recommended as this may cause bleeding problems.

This drug combination may potentiate effects of alcohol and other CNS depressants such as antihistamines or drugs for hay fever, other allergies, or colds, sedatives, tranquilizers, or sleeping drug, prescription pain drug or narcotics, barbiturates, a drug for seizures, other muscle relaxants, or anesthetics, including some dental anesthetics.

Any form of alcohol intake while taking this drug has been associated with stomach problems. This drug may cause some people to have blurred vision or to become drowsy, dizzy, lightheaded, faint, or less alert than they are normal. Be careful in taking this drug before you drive, use machines, or do anything else that could be dangerous if you are dizzy or are not alert.

Use sugarless candy or gum, melt bits of ice in your mouth, or use a saliva substitute for relief since the dryness of the mouth may occur while you are taking this drug. Check with your dentist if the dry mouth continues for more than 2 weeks, as this may increase the chance of dental disease, including tooth decay, gum disease, and fungus infections.

Call emergency medical services if you think that you or someone else may have taken an overdose of this drug. Convulsions, hearing loss, confusion, ringing or buzzing in the ears, severe drowsiness or tiredness, severe excitement or nervousness, and fast or deep breathing can be signs of overdose.

5 Potential Side Effects

Make sure you meet with your doctor in using Norgesic to avoid unwanted potential side effects. Seek advice from your healthcare professional immediately if you experience any symptoms of overdose such as changes in behavior, drowsiness or tiredness, fast or deep breathing.

Report any unusual symptoms such as:

  • Abdominal or Stomach pain
  • Cramping, or Burning
  • Bloody or Black, tarry stools
  • Decreased urination
  • Eye pain
  • Fainting
  • Fast or Pounding heartbeat
  • Shortness of breath
  • Troubled breathing
  • Tightness in chest, or wheezing
  • Skin rash, hives, itching, or redness
  • Sores, Ulcers, or White spots on lips or in mouth
  • Swollen and/or Painful glands
  • Unusual bleeding or bruising
  • Unusual tiredness or weakness
  • Vomiting of blood or material that looks like coffee grounds

Some side effects may occur that usually do not need medical attention. As your body adjusts to the medicine, the side effects will slowly disappear. Ask your healthcare professional about ways to prevent or reduce some of these side effects.

If any of the following side effects persists or are inconvenient, or if you notice any other effects, or if you have any questions about them, consult with your health care professional. Report any side effects to the FDA hotline at 1-800-FDA-1088.

Top